Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

unchienne

Invokana and Anxiety

Recommended Posts

unchienne

I recently re-dedicated myself to getting my sugars under control. Waaaay high with an A1C that I'm too embarassed to even post. To try and quickly bring them down, my doctor is trying something other than just metformin, as well as putting me on a statin. He put me on Janumet first. I got the worst headaches. Every single day, unabated until around an hour before I had to take the next dose. So then he switched me to Invokana. I feel bad having to call in, yet again, to tell them that it's not working for me, but the Invokana gives me horrible anxiety. It's like a combination of that feeling you get right before you get on a rollercoaster with fear/depression and a dash of too-much caffeine jitters. I suffer from anxiety but am on medication, so I only occasionally got this way and would then take something (as needed) to deal with it. We're talking a once or sometimes twice a month occurrence. On the Invokana, I feel it every single day for hours on end. It's preventing me from sleeping and put me in a state of constant restlessness. 

 

Has anyone else dealt with a reaction like this? I thought to stop but was hoping the symptoms would maybe subside or be a side effect from just starting the medication but, if anything, it seems to be getting worse. 

Share this post


Link to post
Share on other sites
dowling gram

It could be the Statin that is causing your anxiety and not the Invokana. Statins have horrible side effects and that's why I refuse to take them. Doctors have this corny idea that every diabetic should take Statins. Well I've heard too many horror stories about how it has effected some people.

 

The best way to lower your blood glucose it with diet. The diabetes meds help but diet plays the biggest part. The spinoff of a low carb high fat diet is that besides lowering your blood glucose is that most times it also lowers your cholesterol. You may even be able to get rids of the invokana altogether.

 

The answers are here if you care to learn. It is hard at first but it gets way easier as time goes on. If you follow what you learn here you will not only feel better but have more energy so do some reading and ask any questions you may have. We are all here to help each other

Share this post


Link to post
Share on other sites
TX_Clint

I have taken Invokana and currently take Jardiance with no issues at all. Once upon a time I took statins and had several problems there but not anxiety. I'm in total agreement with gram that diet is key to controlling your bg. Best of luck.

Share this post


Link to post
Share on other sites
princesslinda

I'm thinking you're likely feeling anxious as your really high blood sugars are normalizing. As your body adjusts to your more regular numbers, hopefully this will resolve.

Share this post


Link to post
Share on other sites
unchienne
The best way to lower your blood glucose it with diet. The diabetes meds help but diet plays the biggest part. The spinoff of a low carb high fat diet is that besides lowering your blood glucose is that most times it also lowers your cholesterol. You may even be able to get rids of the invokana altogether.

 

 

I actually tried to convince him of this, but he is adamant that my elevated levels cannot be controlled through diet alone. I have been more conscious of what I eat, have incorporated a majority plant based diet with only occasional lean meats (usually reserved to just seafood) and have lost over 10 pounds in the first 3 weeks. I've seen my glucose change but admit that they're still not within optimal levels...though my fasting has dropped 85 points. Really didn't want to get on the statin because of things I've read about liver damage, but he again insisted. They have very bossy doctors where I go. But it's definitely not the statin that's doing this. I didn't have the anxiety with the Janumex, and when I didn't take the Invokana yesterday, I had no anxiety...when I took one tonight, it came back again within a couple of hours.

Share this post


Link to post
Share on other sites
unchienne

I'm thinking you're likely feeling anxious as your really high blood sugars are normalizing. As your body adjusts to your more regular numbers, hopefully this will resolve.

 

Could also be false hypos to wild swings in blood sugars. How have your sugars changed?

 

 

I'm thinking you're likely feeling anxious as your really high blood sugars are normalizing. As your body adjusts to your more regular numbers, hopefully this will resolve.

 

Definitely not the sugars. For one thing, I never felt this way on the Janumex (just those awful pounding headaches and rush of blood to my head). And last night I deliberately did not take the Invokana and was fine all day. Then, to be sure I wasn't just imagining things...not that I'm prone to wild fancies this but b/c anxiety isn't listed as a common side effect...I decided to take one at bedtime instead of during the day, thinking I'll just sleep through it. I just woke up an hour ago, heart racing, and now I feel like I'm trying to claw my way out of my skin. 

 

As for my sugars on the Invokana, they were like they always have been. No drastic drop, but I only took 3 doses before I stopped. I really hate this because it did seem to work and was bringing my fasting down a little bit and may have brought them down more if I continued (though my after meal readings were actually worse despite no changes in diet/menu..puzzling). I never experience any other symptoms...no frequent need to urinate, no dehydration, etc...

Share this post


Link to post
Share on other sites
Magenta Orchid

While on a invokana clinical trial, i experienced severe yeast infections. But my BG was good. However, had to drop out of the trial since i had to drop the metformin (I was getting hypoglycemic from the invo.) The trial involved invo with metformin.

Share this post


Link to post
Share on other sites
danielneedscontrol

I have been on the 300mg with Glyburide for almost a year. I have sensitive skin and this drug had make it more uncomfortable, since then I have constant hives under my chin and I suspect it is the Invokana. My sleep has also decrease as a result of the painful burning of my chin and areas around it. I will see a dermatologist next week and bring my meds with me. 

 

Strange that when I was on glyburide 50/500 mg 4 times a day my chin never has itched or feel as if it was on fire. I will follow up with the results next week.

Share this post


Link to post
Share on other sites
stevenal
unchienne, on 20 Jul 2016 - 7:56 PM, said:

I have been more conscious of what I eat, have incorporated a majority plant based diet with only occasional lean meats..

Sounds like you are on the low fat kick that so many of us have found to be harmful to health. I recommend searching around here and elsewhere on "LCHF."

 

Even if the statin isn't causing anxiety, it isn't helping with your blood glucose. Even bossy doctors have trouble forcing statins past clenched teeth.  

 

I think you've given Invokana a pretty thorough try, and found associated intolerable effects. Time to try something else. 

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.